Format

Send to

Choose Destination
See comment in PubMed Commons below
Am J Nephrol. 1999;19(3):373-6.

Chronic interstitial nephritis due to 5-aminosalicylic acid.

Author information

1
CHUQ, L'Hôtel-Dieu de Québec Hospital, and Department of Medicine, Laval University, Québec, Canada.

Abstract

Nephrotoxicity has recently been reported with the use of 5-aminosalicylic acid (5-ASA) which has structural similarities to phenacetin and aspirin. The present paper describes 2 cases of interstitial nephritis and 1 case of end-stage failure associated with 5-ASA treatment. The first patient presented with severe renal failure which was partially reversed with 5-ASA discontinuation and steroid therapy. The second had severe renal failure (serum creatinine 469 mmol/l) but renal function stabilized with 5-ASA withdrawal. The third patient had end-stage renal failure and underwent hemodialysis and a successful kidney transplant.

PMID:
10393373
DOI:
13480
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for S. Karger AG, Basel, Switzerland
    Loading ...
    Support Center